# SDR NI6R201707250043

- Difficulty date: July 25, 2017
- Submitted: July 26, 2017
- Operation: General aviation
- Filed by: Neptune Aviation Services Inc, repair station NI6R011N
- Aircraft: N96278
- Make and model: Lkheed P2V5F
- Aircraft serial: 131459
- Aircraft time: 13,916 hours, 8,658 cycles
- Engine: Wright R3350*
- Engine time: 5,899 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Chip Detector
- Condition: Malfunctioned
- Location: Lt Engine
- Part time: 5,899 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

IN CRUISE FLIGHT, THE LT RADIAL ENGINE OIL SYSTEM REAR CHIP LIGHT ILLUMINATED INTERMITTENTLY, THEN WENT TO STEADY ON. NO OTHER ABNORMAL INDICATIONS WERE NOTED. ENGINE WAS SHUTDOWN AND SECURED AS A PRECAUTIONARY MEASURE AND CREW RETURNED TO BASE, JETTISONED THE RETARDANT LOAD, AND PERFORMED AN UNEVENTFUL LANDING. ON INSPECTION OF THE CHIP DETECTOR AND SCAVENGE SCREENS, NO DEFECTS WERE NOTED. R & R THE CHIP DETECTOR AND INSPECTED THE CHIP PLUG HARNESS. AIRCRAFT WAS RETURNED TO SERVICE.
